Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

April 27, 2016Coweta County, Georgia

NWS Atlanta, GA issued this special weather statement at Apr 27, 2016, 9:13 PM EDT for Coweta County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2016, 9:13 PM EDT (01:13 UTC)
Expired
Apr 27, 2016, 9:45 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA

County Coweta County, GA

The radar

The Atlanta radar (KFFC), 24 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.2 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2016-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 347 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2016-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
347 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1374 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

883 
WWUS82 KFFC 280113
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
913 PM EDT WED APR 27 2016
 
GAZ053-280145-
COWETA GA-
913 PM EDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR COWETA COUNTY UNTIL 945 PM EDT...

AT 913 PM EDT...A STRONG THUNDERSTORM WAS NEAR GRANTVILLE...OR 7 MILES
SOUTHWEST OF NEWNAN...MOVING NORTHEAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING 
           AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN 
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS 
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
NEWNAN...GRANTVILLE...MORELAND...SHARPSBURG...TURIN...EAST NEWNAN AND
MADRAS.

LAT...LON 3346 8474 3332 8461 3322 8481 3322 8485
      3321 8486 3322 8487 3322 8486 3331 8495
TIME...MOT...LOC 0113Z 237DEG 21KT 3328 8487 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 27, 8:58 PM EDT, 15 minutes earlier.

Area forecast discussion, Apr 27, 8:58 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
858 PM EDT WED APR 27 2016

.PREV DISCUSSION... /ISSUED 215 PM EDT WED APR 27 2016/

SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...

NOT A REAL CLEAR CUT FORECAST TONIGHT AND THURSDAY. HI RES MODELS
CANNOT SEEM TO AGREE ON A SOLUTION AND ARE QUITE DIVERGENT IN THEIR
SOLUTIONS. THERE IS ONE COMMON THEME AND THAT IS MOISTURE WILL BE
INCREASING THROUGH TONIGHT AND EXITING THURSDAY. WITH EACH RUN OF
THE HI-RES MODELS THEY ARE FOCUSING ON A COUPLE WAVES OF CONVECTION
MOVING ACROSS THE CWA TONIGHT. WITH TSRA OVER SERN AL AND FL
PANHANDLE MOVING NORTH...THIS SHOULD SPREAD INTO WEST CENTRAL GA
LATER THIS AFTERNOON AND INTO NORTH GA TONIGHT AS WILL THE
CONVECTION OVER MISSISSIPPI. HAVE INCREASED POPS TO CATEGORICAL OVER
THE EXTREME NORTHERN COUNTIES WITH LIKELY POPS ACROSS THE REST OF
NORTH AND WEST CENTRAL GA. THE DEEP MOISTURE WILL SHIFT INTO CENTRAL
GA THURSDAY AFTERNOON. THE BEST RISK OF THUNDER WILL BE THIS
AFTERNOON AND EVENING...AS WELL AS THURSDAY AFTERNOON ACROSS CENTRAL
GEORGIA. HOWEVER CANT RULE OUT TSRA AFTER MIDNIGHT. DRIER AIR WILL
MOVE INTO NORTH GA THURSDAY AFTERNOON AND ACROSS THE ENTIRE THURSDAY
NIGHT. THIS WILL KEEP A DRY FORECAST FOR LATE THURSDAY NIGHT AND
FRIDAY.

17

LONG TERM /FRIDAY THROUGH WEDNESDAY/...

MEDIUM RANGE MODELS CONTINUE TO COME INTO NOTICEABLY BETTER AGREEMENT
THROUGH THE EXTENDED FORECAST PERIOD. STILL INDICATING THE GENERAL
TREND WILL BE FOR AN INCREASE IN PRECIPITATION CHANCES BEGINNING
SATURDAY AND CULMINATING LATE SUNDAY BEFORE DIMINISHING SOMEWHAT
MONDAY/TUESDAY. ALL OF THIS WAS REPRESENTED QUITE WELL IN THE
EXTENDED FORECAST GRIDS AND I HAVE ELECTED TO MAKE ONLY MINOR
ADJUSTMENTS AT THIS TIME.

PLEASE SEE THE PREVIOUS LONG TERM FORECAST DISCUSSION BELOW.

20

PREVIOUS LONG TERM FORECAST DISCUSSION /THURSDAY NIGHT THROUGH
TUESDAY/...

GUIDANCE IN BETTER OVERALL AGREEMENT WITH MAIN INFLUENCING SYNOPTIC
FEATURES OF THE MAJORITY OF FCST PERIOD. WE START OUT WITH
DIMINISHING CONVECTIVE POTENTIAL LATE THURSDAY TO THE SOUTH AND EAST
FROM THE DEPARTING SYSTEM OF THE SHORT TERM. QUICK TRANSITION TO
UPPER RIDGING AND DRY/WARM CONDITIONS ON TAP FOR FRIDAY. LOOKING
TO HAVE WARMEST DAY OF THE WEEK WITH MANY AREAS REACHING THE MID
TO UPPER 80S FOR HIGHS /A GOOD 10 DEGREES ABOVE NORMS/.

WHILE UPPER TROUGH DIGS/AMPLIFIES INTO THE CENTRAL CONUS...STRONG
GULF MOISTURE TRANSPORT WILL KICK IN ACROSS THE REGION FOR THE
WEEKEND AHEAD OF A WAVE OF ENERGY SET TO BREAK AWAY FROM THE CORE OF
THE UPPER TROUGH AS IT EJECTS NEWD INTO THE OHIO/TENNESSEE VALLEYS
LATE SATURDAY THROUGH SUNDAY. HAVE INCREASED POPS ACCORDINGLY WITH
CHANCE POPS FOR SHOWERS/STORMS MAINLY NORTH GA SATURDAY...THEN
BECOME MORE WIDESPREAD SUNDAY/SUNDAY NIGHT AND RAISED TO LIKELY FOR
THE NORTH. SHEAR/INSTABILITY PARAMETERS THROUGH THE PERIOD LOOK TO
LINE UP BEST FOR SUNDAY IF ANY PERIOD WAS TO BE FAVORED FOR MORE OF
STRONG/SEVERE CONVECTIVE POTENTIAL. MORE QUESTION EXISTS TO CLOUD
COVERAGE AND DESTABILIZATION POSSIBILITY THIS FAR OUT IN THE
FORECAST SO WILL NEED TO KEEP MONITOR ON THREATS.

OTHERWISE A FEW WEAKER DISTURBANCES COULD INFLUENCE THE AREA MONDAY
AND LATE TUESDAY...SO HAVE KEPT LOW CHANCE TO SLIGHT POPS IN FCST
BUT UNCERTAINTY INCREASES AS MODEL SOLUTIONS START TO DIVERGE.

BAKER

&&

.AVIATION...
00Z UPDATE...
SCATTERED SHRA/TSRA CONTINUES TO PUSH INTO WESTERN GEORGIA THIS
EVENING. WHILE A GENERAL WEAKENING TREND IS EXPECTED...A TEMPO
GROUP HAS BEEN INCLUDED TO ADDRESS THE HIGHEST TSRA POTENTIAL
THROUGH 05Z. SCATTERED SHOWERS REMAIN POSSIBLE THROUGH TOMORROW
AFTERNOON BEFORE DIMINISHING BY TOMORROW EVENING. IFR CIGS
POSSIBLE LATE TONIGHT INTO EARLY MORNING WITH VFR CONDITIONS
OTHERWISE EXPECTED. WINDS WILL REMAIN SOUTH SOUTHWEST THROUGH THE
PERIOD.

//ATL
CONFIDENCE...00Z UPDATE...
MEDIUM ALL ELEMENTS.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          66  83  61  87 /  50  60  20   5
ATLANTA         66  81  63  84 /  50  60  20   5
BLAIRSVILLE     61  81  54  80 /  50  50  20   5
CARTERSVILLE    65  83  60  85 /  50  50  10   5
COLUMBUS        66  81  65  87 /  70  60  30  10
GAINESVILLE     65  82  61  84 /  50  60  20   5
MACON           66  82  63  88 /  30  60  40  10
ROME            64  83  58  85 /  50  40  10   5
PEACHTREE CITY  65  82  60  85 /  60  60  20  10
VIDALIA         67  84  66  88 /  20  60  60  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....BDL
AVIATION...RW
Hazardous weather outlook, Apr 27, 11:10 AM EDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1110 AM EDT WED APR 27 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-280930-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1110 AM EDT WED APR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
TONIGHT...MAINLY ACROSS NORTH AND WEST CENTRAL GEORGIA.

INSTABILITY WILL BE MODERATE AT BEST ACROSS THE REGION THIS
AFTERNOON AND TONIGHT. A FEW STRONG THUNDERSTORMS ARE POSSIBLE...
HOWEVER SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. THE
PRIMARY THREATS FROM ANY THUNDERSTORMS WILL BE FREQUENT LIGHTNING...
GUSTY WINDS...BRIEF HEAVY RAIN...AND POSSIBLY SOME SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM CHANCES BECOME MORE WIDESPREAD FOR THURSDAY ALONG WITH
A MARGINAL RISK FOR ISLOATED SEVERE THUNDERSTORMS. STRONG WINDS...
HAIL...AND FREQUENT LIGHTNING WILL BE THE PRIMARY THREATS WITH ANY
STRONG TO SEVERE THUNDERSTORMS.

A CHANCE OF THUNDERSTORMS RETURNS SATURDAY THROUGH TUESDAY WITH
SEVERAL DISTURBANCES IMPACTING THE AREA. THE GREATEST CHANCE FOR
WIDESPREAD SHOWERS AND THUNDERSTORMS SHOULD BE SUNDAY THROUGH SUNDAY
NIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS CANNOT BE RULED OUT...
HOWEVER THERE REMAINS A LEVEL OF UNCERTAINTY CONCERNING THE STRENGTH
AND TIMING OF THESE SYSTEMS. PLEASE MONITOR UPDATES FOR ANY CHANGES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Apr 27, 8:10 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
810 PM EDT WED APR 27 2016

GAZ052-066-280045-
HEARD GA-TROUP GA-
810 PM EDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HEARD AND NORTHWESTERN
TROUP COUNTIES UNTIL 845 PM EDT...

AT 809 PM EDT...A STRONG THUNDERSTORM WAS OVER WELCH...OR NEAR
ROANOKE...MOVING NORTHEAST AT 35 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LAGRANGE...PARAN...HILLCREST...ABBOTTSFORD...WARES CROSSROADS...GLENN...
TEXAS AND WARESVILLE.

LAT...LON 3337 8519 3310 8498 3302 8522 3329 8527
TIME...MOT...LOC 0009Z 235DEG 29KT 3311 8532
Special weather statement, Apr 27, 8:19 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
819 PM EDT WED APR 27 2016

GAZ089-090-280045-
MUSCOGEE GA-CHATTAHOOCHEE GA-
819 PM EDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR MUSCOGEE AND NORTHEASTERN
CHATTAHOOCHEE COUNTIES UNTIL 845 PM EDT...

AT 819 PM EDT...A STRONG THUNDERSTORM WAS OVER BIBB CITY...OR NEAR
COLUMBUS...MOVING EAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
COLUMBUS...BIBB CITY...UPATOI...NORTH FORT BENNING...EDGEWOOD...
EELBECK/WEST FORT BENNING...KENWOOD...VISTA TERRACE...FLAT ROCK...ROSE
HILL...AVONDALE...BENNING PARK...COLUMBUS METROPOLITAN AIRPORT...HIGHLAND
PARK...MIDLAND...SAINT MARYS HILLS AND LAUREL HILLS.

LAT...LON 3260 8491 3258 8491 3258 8470 3256 8469
      3256 8467 3252 8469 3253 8464 3249 8464
      3249 8466 3237 8466 3243 8497 3244 8497
      3245 8499 3246 8500 3259 8500
TIME...MOT...LOC 0019Z 271DEG 21KT 3251 8496
Special weather statement, Apr 27, 8:41 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
841 PM EDT WED APR 27 2016

GAZ079-089>091-102-280130-
MUSCOGEE GA-TALBOT GA-MARION GA-STEWART GA-CHATTAHOOCHEE GA-
841 PM EDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MUSCOGEE...SOUTHWESTERN
TALBOT...NORTHWESTERN MARION...NORTHWESTERN STEWART AND CHATTAHOOCHEE
COUNTIES UNTIL 930 PM EDT...

AT 841 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR UPATOI TO 9 MILES NORTHEAST OF LAKEPOINT RESORT
STATE PARK...AND MOVING NORTHEAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
CUSSETA...JUNCTION CITY...GENEVA...UPATOI...NORTH FORT BENNING...OMAHA...
EELBECK/WEST FORT BENNING...BALDWINVILLE...MARION ESTATES...CHRISTOPHER...
BOX SPRINGS...JUNIPER...LOUVALE...MANTA...JAMESTOWN/SOUTH FORT BENNING
AND FLORENCE MARINA STATE PARK.

LAT...LON 3212 8505 3218 8501 3219 8497 3220 8496
      3221 8498 3222 8498 3222 8493 3224 8491
      3225 8492 3226 8489 3229 8493 3259 8472
      3258 8470 3260 8469 3269 8439 3215 8480
      3209 8505
TIME...MOT...LOC 0041Z 240DEG 21KT 3256 8471 3212 8505
Special weather statement, Apr 27, 8:43 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
843 PM EDT WED APR 27 2016

GAZ052-053-066-280115-
HEARD GA-TROUP GA-COWETA GA-
843 PM EDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR HEARD...NORTHERN TROUP AND
SOUTHWESTERN COWETA COUNTIES UNTIL 915 PM EDT...

AT 843 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FRANKLIN TO NEAR CORINTH TO 6 MILES NORTHWEST OF
LAGRANGE...AND MOVING NORTHEAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
FRANKLIN...HOGANSVILLE...GRANTVILLE...CORINTH...HILLCREST...HARRISONVILLE
AND POWERS CROSSROADS.

LAT...LON 3341 8485 3327 8482 3312 8496 3310 8516
      3317 8520 3328 8516
TIME...MOT...LOC 0043Z 243DEG 22KT 3329 8507 3319 8503 3311 8511
Special weather statement, Apr 27, 8:46 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
846 PM EDT WED APR 27 2016

GAZ066-067-280115-
TROUP GA-MERIWETHER GA-
846 PM EDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TROUP AND
SOUTHWESTERN MERIWETHER COUNTIES UNTIL 915 PM EDT...

AT 846 PM EDT...A STRONG THUNDERSTORM WAS NEAR PINE MOUNTAIN...OR 8
MILES NORTH OF HAMILTON...MOVING NORTHEAST AT 20 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
PINE MOUNTAIN...ODESSADALE...STOVALL AND DURAND.

LAT...LON 3305 8482 3288 8471 3287 8475 3287 8495
      3290 8497
TIME...MOT...LOC 0046Z 239DEG 17KT 3288 8490
Special weather statement, Apr 27, 9:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
913 PM EDT WED APR 27 2016

GAZ053-280145-
COWETA GA-
913 PM EDT WED APR 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR COWETA COUNTY UNTIL 945 PM EDT...

AT 913 PM EDT...A STRONG THUNDERSTORM WAS NEAR GRANTVILLE...OR 7 MILES
SOUTHWEST OF NEWNAN...MOVING NORTHEAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
NEWNAN...GRANTVILLE...MORELAND...SHARPSBURG...TURIN...EAST NEWNAN AND
MADRAS.

LAT...LON 3346 8474 3332 8461 3322 8481 3322 8485
      3321 8486 3322 8487 3322 8486 3331 8495
TIME...MOT...LOC 0113Z 237DEG 21KT 3328 8487

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 8:10 PM EDTSpecial Weather StatementFFCHeard35 min
Apr 27, 8:19 PM EDTSpecial Weather StatementFFCMuscogee26 min
Apr 27, 8:41 PM EDTSpecial Weather StatementFFCChattahoochee49 min
Apr 27, 8:43 PM EDTSpecial Weather StatementFFCHeard32 min
Apr 27, 8:46 PM EDTSpecial Weather StatementFFCMeriwether29 min
Apr 27, 9:22 PM EDTSpecial Weather StatementFFCMarion, Schley, Taylor38 min
Apr 28, 2:14 PM EDTSpecial Weather StatementFFCToombs31 min
Apr 28, 2:44 PM EDTSpecial Weather StatementFFCToombs31 min
Apr 28, 3:25 PM EDTSpecial Weather StatementFFCJohnson35 min
Apr 28, 3:35 PM EDTSpecial Weather StatementFFCTreutlen25 min
Apr 28, 3:54 PM EDTSpecial Weather StatementFFCEmanuel36 min
Apr 28, 7:30 PM EDTSpecial Weather StatementFFCUpson30 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.